A nurse who is working with doxorubicin has accidentally had some of the drug splash onto her bare arm. Which action should the nurse perform that is an appropriate response in this situation? Select all that apply.

 

Want to Take FREE Nursing Practice Questions?

We have put together the World's Largest Bank of Nursing Practice Questions, and are letting you have access for FREE! You get to test out the system with 25 free nursing practice questions to start, and then memberships start at only a few bucks per month! Get started now for free - no credit card required!

Correct

- Wash the area with soap and water for at least 5 minutes

- Continue to wear PPE while cleaning up

- Use a scrub brush to carefully abrade the skin

- Apply bacterial ointment to the site

- Contact the physician to report the exposure

Rationale

Nurses who work with chemotherapeutic agents are at risk of accidental exposure when these substances come into contact with skin or clothing. Nurses who administer these drugs should always wear personal protective equipment and should continue to wear PPE while cleaning a spill. If the nurse gets some of the agent on her skin, she should wash with soap and water for 5 minutes and continue to monitor for changes that indicate a reaction to the drug.

How Would You Rate The Quality of This Question?

We’re always trying to improve, so your feedback is vital to helping us make this resource as good as possible. Was it well written? Good content?

How Other Nurses Stack Up

16%

Answered The Question Correctly.